MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2991432
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a cage for a discectomy, laminectomy, and posterior fixation (intra-op).It was reported that the cage broke as it was inserted into the l5- s1 disc space.The fragment of the implant was removed from the patient.The implant broke and there was no fragment of the implant remaining in the patient's body.There were no patient symptoms or complications as a result of the event.The patient came in contact with the reported product as the implant was removed from the l51 disc space.The pre-op diagnosis was anterolisthesis, l4-5, gr i and retrolisthesis, l5-s1, gr i with hivd.The levels implanted were l5-s1.The cage was explanted on (b)(6) 2020.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
Updated manufacturer information h3: product analysis part# 2991432, lot# h5608381- visual and optical inspection confirmed one of the ends of the spacer has been damaged and noticeable witness marks on both sides of the nose of the implant consistent with implanting and removing the implant.Microscopic examination revealed a very rigid fracture surface in multiple areas of the break.There is a crack that spreads from the middle to the top of the threaded attachment point.This type of damage appears to be consistent with bend stress overload during the implanting/removal process.H6: updated patient code, eval.Code method, and eval.Code result post analysis medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PEEK VERT BODY SPACER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao,pr TN 00792
MDR Report Key10654202
Report Number1030489-2020-01403
Device Sequence Number3219920
Product Code MAX
UDI-Device Identifier00613994290908
UDI-Public00613994290908
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2991432
Device Catalogue Number2991432
Device Lot NumberH5608381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR